Alert archive / Wisconsin / Freeze Warnings in 2016
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 12, 2016, 4:46 AM CDT for Marathon County, Portage County, Wood County, Wisconsin. It took effect at Oct 13, 2016, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2016, 4:46 AM CDT (09:46 UTC)
- In effect from
- Oct 13, 2016, 2:00 AM CDT
- Expired
- Oct 13, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS73 KGRB 120946 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CDT WED OCT 12 2016 ...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT... .A MUCH COOLER CANADIAN AIR MASS WILL MOVE INTO THE REGION TODAY AND TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE TONIGHT, TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO MIDDLE 30S. A HARD FREEZE IS EXPECTED IN PARTS OF CENTRAL WISCONSIN, WITH WIDESPREAD FROST ANTICIPATED IN EAST CENTRAL AND NORTHEAST WISCONSIN. WIZ030-035-036-121800- /O.NEW.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 446 AM CDT WED OCT 12 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...26 TO 30. * IMPACTS...A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-031-037>040-045-048>050-073-074-121800- /O.NEW.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 446 AM CDT WED OCT 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...30 TO 37. * IMPACTS...A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD- SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KIECKBUSCH
4 follow-up statements
780 WWUS73 KGRB 121702 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1202 PM CDT WED OCT 12 2016 ...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT... .A MUCH COOLER CANADIAN AIR MASS WILL MOVE INTO THE REGION THIS AFTERNOON AND TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE TONIGHT...TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO MIDDLE 30S. A HARD FREEZE IS EXPECTED IN PARTS OF CENTRAL WISCONSIN... WITH WIDESPREAD FROST ANTICIPATED IN EAST CENTRAL AND NORTHEAST WISCONSIN. WIZ030-035-036-130115- /O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 1202 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...26 TO 30. * IMPACTS...A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-031-037>040-045-048>050-073-074-130115- /O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1202 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...30 TO 37. * IMPACTS...A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD- SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
101 WWUS73 KGRB 122001 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT WED OCT 12 2016 ...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT... .MUCH COLDER WAS FILTERING INTO THE REGION THIS AFTERNOON. THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR FREEZING TEMPERATURES ACROSS CENTRAL WISCONSIN WITH A FROST OF THE REMAINDER OF NORTHEAST AND EAST-CENTRAL WISCONSIN. WIZ030-035-036-130415- /O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 301 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * LOW TEMPERATURES OF 26 TO 30 ARE EXPECTED TONIGHT. * A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-031-037>040-045-048>050-073-074-130415- /O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 301 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * LOW TEMPERATURES OF 30 TO 37 ARE EXPECTED...WITH THE WARMEST TEMPERATURES ACROSS THE FOX VALLEY AND LAKESHORE REGION. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
927 WWUS73 KGRB 130354 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1054 PM CDT WED OCT 12 2016 ...WIDESPREAD FROST OR FREEZE EXPECTED TONIGHT... .MUCH COLDER WAS FILTERING INTO THE REGION THIS AFTERNOON. THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR FREEZING TEMPERATURES ACROSS CENTRAL WISCONSIN WITH A FROST OF THE REMAINDER OF NORTHEAST AND EAST-CENTRAL WISCONSIN. WIZ030-035-036-131200- /O.CON.KGRB.FZ.W.0003.161013T0700Z-161013T1400Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 1054 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * LOW TEMPERATURES OF 26 TO 30 ARE EXPECTED TONIGHT. * A HARD FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-031-037>040-045-048>050-073-074-131200- /O.CON.KGRB.FR.Y.0008.161013T0700Z-161013T1400Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 1054 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * LOW TEMPERATURES OF 30 TO 37 ARE EXPECTED...WITH THE WARMEST TEMPERATURES ACROSS THE FOX VALLEY AND LAKESHORE REGION. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
399 WWUS73 KGRB 130823 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 AM CDT THU OCT 13 2016 ...WIDESPREAD FROST OR FREEZE OCCURRING... CLEARING SKIES AND LIGHT WINDS HAVE ALLOWED WIDESPREAD FROST TO DEVELOP THIS MORNING. WIZ030-035-036-131400- /O.CON.KGRB.FZ.W.0003.000000T0000Z-161013T1400Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...MARSHFIELD... WISCONSIN RAPIDS...STEVENS POINT...PLOVER 323 AM CDT THU OCT 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOW TEMPERATURES OF 28 TO 32 ARE EXPECTED THIS MORNING. * A FREEZE IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ020-031-037>040-045-048>050-073-074-131400- /O.CON.KGRB.FR.Y.0008.000000T0000Z-161013T1400Z/ MENOMINEE-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...KESHENA...NEOPIT...SHAWANO... NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY... KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH... MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC... TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ... HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO... SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE 323 AM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOW TEMPERATURES OF 30 TO 36 ARE EXPECTED THIS MORNING...WITH THE WARMEST TEMPERATURES ANTICIPATED NEAR THE LAKESHORE. * A WIDESPREAD FROST IS ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 12, 3:31 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 12, 3:31 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 331 AM CDT WED OCT 12 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 331 AM CDT Wed Oct 12 2016 Forecast concerns include precipitation trends today, and frost and freeze headlines late tonight into Thursday morning. A cold front was moving through parts of north central and central WI early this morning. A couple weak bands of post-frontal showers were ongoing over eastern MN and northwest WI. Models insist that showers will increase rapidly during the early to mid morning as several short-wave trofs and the RRQ of an upper jet combine with the frontal forcing. Will continue likely to categorical pops for today, with a decreasing trend from west to east occurring during the afternoon. With PWATs around 1.00-1.25 inches in the vicinity of the front, expect to see some fairly healthy precipitation amounts, with rainfall in excess of a half possible in far northeast WI. Was originally planning to mention thunder across the region this morning due to elevated instability, but given the lack of lightning early this morning, have opted to leave it out for now. High temperatures will occur this morning, with falling temperatures anticipated across the entire region during the late morning and afternoon. Clearing skies will occur as the frontal system departs this evening and Canadian high pressure moves into WI. A much cooler air mass will push into the region, with H8 temperatures falling to -2 to -5 C overnight. Winds may stay up for a while this evening, but should drop off overnight, allowing frost to readily form. Will issue a freeze warning in Marathon, Wood and Portage counties, where temperatures will drop into the upper 20s. Farther east, will issue a frost advisory. Frost/freeze headlines have already been suspended over the rest of north central and far northeast WI. Sunny and cool conditions will prevail on Thursday, with highs in the upper 40s and lower 50s. .LONG TERM...Thursday Night Through Tuesday Issued at 331 AM CDT Wed Oct 12 2016 Models continue to indicate a deep upper low to persist near the Aleutian Islands and send several impressive systems at the Pacific Northwest into early next week. Each system is expected to weaken a bit crossing the Rockies, but each will impact northeast Wisconsin as the mean flow to be fast/low amplitude. The first system looks to reach northeast Wisconsin late Saturday into Saturday night, the second system arrives late Sunday night into Monday and system #3 would reach us Monday night into Tuesday. Due to the fast westerly flow aloft, temperatures will be above normal from this weekend into next week. Northeast Wisconsin to be firmly entrenched in a return flow on the backside of the retreating surface high with a prevailing south wind Thursday night. Mostly clear skies will allow for any daytime warmth from Thursday to quickly radiate away and allow temperatures to easily fall into the upper 20s to lower 30s north, lower to middle 30s central/east-central and upper 30s to around 40 degrees near Lake MI. Look for another frost headline Thursday night across central and east-central WI. Persistent WAA and mostly sunny skies will bring temperatures closer to normal for Friday. Look for readings to range from the middle 50s north- central, to the upper 50s to lower 60s east-central Wisconsin. The first of the Pacific systems is forecast to move across the Rockies Friday night and will be preceded by a cold front that will reach the Plains by 12z Saturday. A 40-50 knot south- southwest low-level jet will begin to tap deeper gulf moisture with showers developing across the Upper MS Valley/Midwest during the overnight hours. While the precipitation to remain well to our west, clouds should be on the increase with most locations either partly or mostly cloudy by daybreak. Temperatures will not be nearly as cool as previous nights with mins only in the middle 40s north, upper 40s to around 50 degrees south. This initial shortwave trough is expected to quickly push across the Northern Plains Saturday morning and reach the Upper MS Valley Saturday afternoon. Meanwhile, the cold front continues to steadily move east and essentially reside on the MN/WI border by 00z Sunday. Gulf moisture will continue to stream into Wisconsin on Saturday as PW values climb to around 1.5 inches which is quite high by October standards. Expect to see shower activity gradually increase from west to east, especially by Saturday afternoon over central Wisconsin. Instability still looks meager during the day, thus have kept thunder out. Max temperatures will jump above normal with lower 60s north, middle 60s south. The best likelihood of seeing more widespread showers would be Saturday evening as the cold front pushes across northeast Wisconsin and the trailing shortwave trough reaches the Great Lakes. While instability remains rather weak (capes up to 150 J/KG, LI's around -1), cannot rule out a few rumbles of thunder, thus have added a slight chance of thunder to the forecast. The precipitation should come to and end by late evening over central Wisconsin with some partial clearing overnight. Eastern Wisconsin will see the showers taper off later Saturday night, but remain mostly cloudy through daybreak. A weak area of high pressure is forecast to move across the region on Sunday and provide for a mostly sunny/partly cloudy day across northeast Wisconsin. Temperatures will remain mild on Sunday with readings in the lower to middle 60s north, middle to upper 60s south. The dry weather is not expected to last long as the models show the next shortwave trough/cold front combination set to overspread the Western Great Lakes Sunday night. Models again do not show much in the way of instability, so have again only gone with a slight chance of thunder in the forecast. Precipitation chances to persist through at least Monday morning until the cold front exits the area, then more of a drying trend is noted for Monday afternoon. Despite the passage of the cold front, max temperatures on Monday will not change much with another day in the lower to middle 60s north, middle to upper 60s south. Forecast becomes more uncertain by next Monday night into Tuesday as there are serious questions as to the strength of the next shortwave trough. The ECMWF is much weaker with this mid-level trough and focuses any precipitation chances to our south as a surface waves moves along the old cold front. The GFS is much stronger with the mid-level trough and spins up a strong surface low that tracks toward Wisconsin on Tuesday. Due to the vast range of solutions, have followed the consensus guidance which keeps a precipitation chance in the forecast for both Monday night and Tuesday. && .AVIATION...for 06Z TAF Issuance Issued at 1057 PM CDT Tue Oct 11 2016 Clouds will continue to thicken and lower tonight as a cold front approaches from the west. Low level wind shear will continue tonight as VWP shows a low level jet from 210 degrees at 35 knots is expected at 1000 ft agl with light south winds at the surface. Conditions are expected to lower to MVFR, with IFR at times from around 09z through 18z Wednesday with rain showers. MVFR or VFR conditions likely Wednesday afternoon as showers end from west to east behind a cold front. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM CDT Thursday FOR WIZ020-031- 037>040-045-048>050-073-074. Freeze Warning from 2 AM to 9 AM CDT Thursday FOR WIZ030-035-036. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Oct 12, 3:33 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CDT WED OCT 12 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 333 AM CDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST OR FREEZE HEADLINES HAVE BEEN ISSUED FOR CENTRAL AND EAST- CENTRAL WISCONSIN FOR LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FROST OR FREEZE IS AGAIN POSSIBLE THURSDAY NIGHT. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT... AND AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. AT THIS TIME... IT APPEARS THAT NONE OF THESE STORMS WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-130845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 AM CDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS ASSOCIATED WITH A FRONTAL SYSTEM MOVING THROUGH THE REGION WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH WINDS MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT ON SATURDAY AND SATURDAY NIGHT. KIECKBUSCH/KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:49 PM CDT | Small Craft Advisory | GRB | 32 hr | |
| Oct 12, 4:46 AM CDT | Frost Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marinette, Menominee and 6 more | 28 hr |
| Oct 12, 8:42 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Menominee, Oconto, Outagamie and 1 more | 78 min |
| Oct 12, 9:16 AM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee, Manitowoc | 74 min |
Nearby
Freeze Warnings in Wisconsin, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.